HomeAnswersMedical Gastroenterologyurinary tract infectionMy mother has fever, lower stomach pain, vomiting and cold. Does she have UTI?

My mother has fever, vomiting, lower stomach pain and cold. Is it due to UTI?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Sandeep V. Nair

Medically reviewed by

Dr. K. Shobana

Published At January 18, 2021
Reviewed AtJanuary 18, 2024

Patient's Query

Hi doctor,

My mother is having lower stomach pain, vomiting, fever, feeling cold, and not feeling hungry. She took Aciloc 150 and Mucaine gel in the afternoon. After that, she took Sompraz D 40 before having dinner. She took a rice meal at dinner and she vomited it. Then she was given Pantoprazole IV and Paracetamol IV in the night. Now, she is not having fever and she is not feeling hungry. There is mild pain in the stomach with a mild vomiting tendency.

Hi,

Welcome to icliniq.com.

Your mother can have a urinary tract infection (UTI) and it needs to be evaluated. Lower abdominal pain, fever, and decreased appetite can be due to symptoms of UTI. Kindly do a urine routine and if it shows the presence of pus cells or bacteria, then she needs to take antibiotics. For the current illness, she can take tablet Domstal (Domperidone) three times daily and she needs to take plenty of fluids. She can continue taking Sompraz 40 (Esomeprazole) twice daily.

Patient's Query

Thank you doctor,

We did a urine culture before few days. She had a positive result with Klebsiella pneumoniae bacteria in the urine. She took an antibiotic course and it did not help her. Please prescribe a course of antibiotics.

Hi,

Welcome back to icliniq.com.

Yes, I can tell the antibiotics. I need some details. Please mention the antibiotics taken by your mother, how long it was taken, and any allergy to antibiotics. Please share the antibiotic sensitivity report.

Patient's Query

Thank you doctor,

She took Cefuroxime 500 mg twice daily for five days and it did not help her. She is diabetic for twenty years and she takes Insulin Novomix 50 and tablets for diabetes twice daily. She has a random blood sugar of 210 to 230 mg/dL and it slightly above normal. I am attaching the culture report.

Hi,

Welcome back to icliniq.com.

She can take Ciprofloxacin (antibiotic) 500 mg twice daily after food for seven days along with tablet Rabicap 20 (Rabeprazole) twice daily before food and Capsule Becosules (multivitamin) once daily after food for seven days. She needs to drink plenty of water and it is necessary to keep her blood sugar levels under control. You have not mentioned any allergy to antibiotics. Although it is rare if there is any skin rash noticed after taking these medicines, then it is good to stop them.

Patient's Query

Thank you doctor,

Please say whether she can take Sompraz and Domstal. Till now, she does not have any allergic reactions to antibiotics. If it occurs, I will stop her from taking these medicines. In that case, what is the alternative medicine to be given?

Hi,

Welcome back to icliniq.com.

Stop taking Sompraz (esmaprazole) for time being. She can take Domstal (domperidone). If she develops an allergic reaction to Ciprofloxacin, then she can change the antibiotics. In that case, she can take Niftas 100 (Nitrofurantoin) twice daily for seven days although the efficiency is less.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Sandeep V. Nair

Dr. Sandeep V. Nair

Medical Gastroenterology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Medical Gastroenterology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy